Table of Contents
Journal of Quality and Reliability Engineering
Volume 2014 (2014), Article ID 971489, 11 pages
http://dx.doi.org/10.1155/2014/971489
Research Article

A Load-Share Reliability Model under the Changeable Piecewise Smooth Load

Department of Control, Automation and System Analysis, St.Petersburg State Forest Technical University, Institutsky per. 5, 194021 St.Petersburg, Russia

Received 11 May 2014; Revised 27 August 2014; Accepted 1 September 2014; Published 11 September 2014

Academic Editor: Luigi Portinale

Copyright © 2014 Sergey V. Gurov and Lev V. Utkin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A new load-share reliability model of systems under the changeable load is proposed in the paper. It is assumed that the load is a piecewise smooth function which can be regarded as an extension of the piecewise constant and continuous functions. The condition of the residual lifetime conservation, which means continuity of a cumulative distribution function of time to failure, is accepted in the proposed model. A general algorithm for computing reliability measures is provided. Simple expressions for determining the survivor functions under assumption of the Weibull probability distribution of time to failure are given. Various numerical examples illustrate the proposed model by different forms of the system load and different probability distributions of time to failure.